Texas, 2004

Hail and Damaging Winds in Texas, June 5, 2004

June 5, 2004 · NWS FWD · 4 events in 3 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 5, 4:18 PM CST, 17 minutes earlier.

Area forecast discussion, Jun 5, 4:18 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CDT SAT JUN 5 2004

.UPDATED...
HAVE UPDATES ZONES TO INCREASE POPS NE WHERE CONVECTION HAS BECOME
WELL ESTABLISHED. SHORT RANGE MODELS...INCLUDING WORKSTATION ETA
INDICATE THIS AREA WILL LINGER THROUGH EARLY MORNING. REST OF
FORECAST LEFT ALONE ATTM. 80

.DISCUSSION...
ONCE AGAIN...CONVECTION FROM PAST 24 HOURS HAS LEFT SEVERAL SURFACE
BOUNDARIES OVER NORTH TEXAS THAT COULD ACT AS A FOCUS FOR FURTHER
AFTERNOON DEVELOPMENT. HOWEVER...DEBRIS CLOUDS FROM THIS CONVECTION
HAVE PUT A DAMPER ON AFTERNOON MAX TEMPS REACHING NECESSARY LEVELS
TO INITIATE WIDESPREAD CONVECTION. WE EXPECT SCATTERED CONVECTION TO
DEVELOP...AND INDEED THERE IS SOME STARTING IN THE NORTHEAST PART OF
THE REGION AT THE PRESENT TIME.

THE BEST CHANCES FOR RAIN APPEAR TO BE LATE TONIGHT AND EARLY SUNDAY
AS A MCS SHOULD DEVELOP IN EASTERN NM AND CO OR THE TX/OK PANHANDLE
REGION AND MOVE SOUTHEAST OVERNIGHT...ARRIVING HERE AROUND
DAYBREAK...THEN CONTINUE ITS SOUTHEASTWARD TREK.

BY MONDAY...THE RIDGE SHOULD BE BUILDING OVER THE
PLAINS...SUPPRESSING CONVECTION FOR A COUPLE OF DAYS AS A LONG WAVE
TROUGH PUSHES ONTO THE WEST COAST. THIS IN TURN WILL GIVE US A
CHANCE FOR MORE RAIN THE LATTER PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  89  71  90 /  50  50  20  10
WACO, TX               71  90  71  92 /  30  50  20  10
PARIS, TX              68  85  71  90 /  30  50  20  10
DENTON, TX             69  88  71  91 /  50  50  20  10
MCKINNEY, TX           69  88  71  91 /  50  50  20  10
DALLAS, TX             71  89  72  91 /  50  50  20  10
TERRELL, TX            71  89  72  91 /  50  50  20  10
CORSICANA, TX          71  89  72  92 /  30  50  20  10
TEMPLE, TX             71  91  72  92 /  30  50  20  10
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

42

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 5, 3:00 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT JUN 5 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

AGAIN LATE TONIGHT...THUNDERSTORMS WILL APPROACH FROM THE TEXAS
PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF I-35. THE
MAIN THREAT LATE TONIGHT WILL BE DAMAGING DOWNBURST WINDS. LARGE HAIL
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
LATE NIGHT THUNDERSTORMS WILL LINGER SUNDAY MORNING. IN ADDITION...
THERE IS A ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
AGAIN ON SUNDAY.

NORTHWEST FLOW ALOFT WILL GRADUALLY BE REPLACED BY WEAK HIGH
PRESSURE ON MONDAY...FOLLOWED BY A RETURN TO SOUTHWEST FLOW ALOFT BY
THE MIDDLE OF NEXT WEEK. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
MAINLY THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY.
WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...ORGANIZED SEVERE
STORMS WILL BE LESS LIKELY THAN IN RECENT DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT...PRIMARILY WEST OF
I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

The radar

The Dallas/Ft Worth radar (KFWS), 103 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Collin

When
June 5, 4:35 PM CST
Where
Collin County, 5 mi NE of Mc Kinney
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.250, -96.550

Hail, Dallas

When
June 5, 5:40 PM CST
Where
Dallas County, Garland
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.917, -96.633

Thunderstorm Wind, Henderson

When
June 5, 7:00 PM CST
Where
Henderson County, Eustace
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.300, -95.983

A few trees were blown down by high winds.

Thunderstorm Wind, Henderson

When
June 5, 8:30 PM CST
Where
Henderson County, Payne Springs
Measured
52 kt (60 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
32.283, -96.050

Numerous trees were blown down between Payne Springs and Gun Barrel City.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411876, 5411877, 5411879, 5411878.